Alert archive / Michigan / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 13, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 30, 2008, 11:02 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2008, 11:02 AM EDT (15:02 UTC)
- Expired
- Jul 30, 2008, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KIWX 301502 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 AM EDT WED JUL 30 2008 INZ003-MIZ077-302300- /O.NEW.KIWX.LS.S.0013.080730T1502Z-080730T2300Z/ LA PORTE-BERRIEN- 1102 AM EDT WED JUL 30 2008 /1002 AM CDT WED JUL 30 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES AND MODERATE WEST WINDS ALONG THE SHORELINE WILL BRING AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$ JC
1 follow-up statement
000 WHUS43 KIWX 301936 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EDT WED JUL 30 2008 INZ003-MIZ077-302300- /O.CON.KIWX.LS.S.0013.000000T0000Z-080730T2300Z/ LA PORTE-BERRIEN- 336 PM EDT WED JUL 30 2008 /236 PM CDT WED JUL 30 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... HIGH WAVES AND MODERATE WEST WINDS ALONG THE SHORELINE WILL BRING AN INCREASED RISK OF RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS. RIP CURRENTS ARE MORE LIKELY NEAR BREAK WALLS...SANDBARS...JETTIES AND PIERS. IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT... WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$ JC
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 30, 3:57 AM EDT, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 30, 3:57 AM EDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 AM EDT WED JUL 30 2008 .SHORT TERM... LTL CHG TO OVERALL PATTN AS MEAN TROUGHING THROUGH NEW ENGLAND PERSISTS. WEAKENING CYCLONE OVR SW ONT WILL CONT EWD INTO SRN QB THU NIGHT AND RENEW ERN TROUGH SOMEWHAT WHILE CONTG UPSTREAM W/NW FLW REGIME. TOUGH TO GET RAIN OUT THIS PATTN ESP IN LIGHT OF LOW THETA-E INTRUSIONS DROPPING OUT OF CANADA AND EVER WEAKER LL RTN FLW AS HOT SUMMER RIDGING ACRS THE PLAINS ENTRENCHES ITSELF. TDA NO EXCEPTION TO ONGOING DRYNESS AS MCV ASSOCD/W EARLIER LARGE SCALE BOW ACRS IL HAD DECAYED ENTIRELY AS IT BECAME OUTFLW DOMINANT AND ENTERED INTO WRN IN. BTR STORMS OF NOTE WELL NORTH ACRS LWR MI ALG SRN PERIPHERY OF BTR MID LVL HGT FALLS/ASCENT AND WILL REMAIN NORTH THROUGH THE PD. WEAKENING SFC CDFNT FM NW MI INTO ERN IA WILL DROP INTO THE AREA LTR THIS MORNING BFR WASHING OUT TONIGHT AND HAVE CONSIDERABLE DOUBT AS TO CONVECTIVE POTENTIAL EVEN W/MSTR PLUME FM DOLLY IN PLACE AND SAMPLED WELL BTWN KDVN/KILX 00Z RAOBS. VAPOR DOES SHOW A MID LVL SW OVR NE KS THIS MORNING SPRTG A CONV CLUSTER OVR NRN MO AND ANOTHER MORE INTENSE CLUSTER OVR SE KS AND CANT QUITE DROP POP MENTION ALL TOGETHER FOR THIS AFTN/EVE. HWVR NEGATIVES ABOUND W/DIRTY MID LVL CLD CANOPY WILL LIMIT AMT OF HEATING...LACK OF APPRECIABLE LL MASS FLUX INVOF OF WEAKENING SFC BNDRY AND ARRIVAL TIME OF MID LVL TROUGH THIS EVENING. IN AGREEMENT W/SURROUNDING OFFICES WILL CURTAIL TO LOW CHC POP MENTION CENTRAL AND SOUTH THIS AFTN/EVE IN AN ATTEMPT TO MINIMIZE THE POTENTIAL HWVR ANY STORMS THAT DO MANAGE TO FIRE WILL LIKELY DROP SIG RAIN GIVEN THE ABNORMALLY HIGH PWAT IN PLACE AND SLOW MOVEMENT. OTHERWISE TRANQUIL PATTN TO CONT W/SEASONABLE TEMPS THROUGH THE PD. && .LONG TERM... FRIDAY THROUGH TUESDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE HOW FAR EAST THE UPPER LEVEL RIDGE WILL BUILD AND SUBSEQUENT AMOUNT OF WARMING OVER THE FORECAST AREA. BOTH THE GFS AND THE ECMWF HAVE RETREATED SIGNIFICANTLY FROM PREVIOUS SOLUTIONS OF BUILDING THE RIDGE EAST INTO THE OHIO VALLEY. THE OVERALL PERSISTENT PATTERN OF A LONG WAVE TROF OVER THE EAST CONUS IS LOOMING LARGE GIVEN THE PATTERN THE LAST SEVERAL WEEKS. THE GFS MEX MOS HAS RETREATED OVER 10 DEGREES FROM THE 12Z GUIDANCE FOR HIGHS AT FWA...SO CONFIDENCE IN THIS PERIOD IS BELOW NORMAL. KEPT THE FORECAST DRY GIVEN THE DRY PATTERN OF LATE WITH NO MAJOR SYSTEM FORECAST IN THE AREA. MADE VERY FEW CHANGES TO FORECAST TEMPERATURES AS THE ONGOING FORECAST IS IN REASONABLE LINE WITH THE LATEST EXPECTATIONS. && .PREV DISCUSSION... /ISSUED 137 AM EDT WED JUL 30 2008/ AVIATION... WEAKENING CDFNT EXTENDING FM NW LWR MI SWWD INTO ERN IA IN RESPONSE TO FILLING CYCLONE OVR SW ONTARIO WILL DROP INTO THE AREA THIS MORNING AND WASH OUT. MID LVL MSTR PLUME FM DOLLY REMNANTS WILL BE SLOW TO CLEAR HWVR W/WK FLW ALOFT AS VFR CONDS CONT THROUGH THE PD. OTHERWISE AFTN CONVECTIVE POTENTIAL STILL APPEARS TOO LOW TO WARRANT A MENTION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...HOLSTEN LONG TERM...SKIPPER AVIATION...HOLSTEN
Hazardous weather outlook, Jul 30, 4:19 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EDT WED JUL 30 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-310830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 419 AM EDT WED JUL 30 2008 /319 AM CDT WED JUL 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING...WITH A CHANCE FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES THIS WEEKEND ARE EXPECTED TO REACH OR SURPASS 90 DEGREES...WITH HEAT INDICES POSSIBLY TOPPING OUT IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-310830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 AM EDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL REDUCING VISIBILITY. GUSTY WINDS MAY BE ACCOMPANIED BY LOCALLY HIGH WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Lakeshore Flood Statements in Michigan, 2008Lakeshore Flood Statements in Indiana, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.